Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Having fever. Took medication. Hands and foot feeling cold. What to do?

Feb 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 3176 Questions
hi my baby girl 7 month old 8.75 kg was having fever and we took medication for that. but now she is hacing her hands and foot really cold and head at higher temperature than normal. . ls suggest if any problem...should we go and visit doctor again
Posted Fri, 14 Jun 2013 in Child Health
Answered by Dr. E Venkata Ramana 45 minutes later

Thank you for your query on healthcare Magic.

Cold peripheries like hands and feet are suggestive of poor or decreased circulation of the blood to limbs which is seen in infants with infections.

But some times due to autonomic system disturbances associated with fever and infection will causes the temperature changes in children.

If the core parts of body like trunk, head are hot and peripheries like hands and feet are cold, it is suggestive of shock which is caused by infection process and requires immediate medical attention.

Maintain the hydration status of the child by giving frequent breast feeds, oral fluids and look for adequate urine output.

Wrap him in clothing in a way to make him warm and to take breathing in a comfortable way.

And consult your pediatrician again as early as possible for the examination of child.

Hope I have answered your query, if you have any clarification please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor